Medical Information
United States
 

In order to provide you with relevant and meaningful content we need to know more about you.

Please choose the category that best describes you.

Información selecta para pacientes y cuidadores que se encuentra disponible en Español.

This content is intended for U.S. Healthcare Professionals. Would you like to proceed?

If you provide additional keywords, you may be able to browse through our database of Scientific Response Documents.

Our scientific content is evidence-based, scientifically balanced and non-promotional. It undergoes rigorous internal medical review and is updated regularly to reflect new information.

CELONTIN®Overdosage (methsuximide)

OVERDOSAGE

Acute overdoses may produce nausea, vomiting, and CNS depression including coma with respiratory depression. Methsuximide poisoning may follow a biphasic course. Following an initial comatose state, patients have awakened and then relapsed into a coma within 24 hours. It is believed that an active metabolite of methsuximide, N-desmethylmethsuximide, is responsible for this biphasic profile. It is important to follow plasma levels of N-desmethylmethsuximide in methsuximide poisonings. Levels greater than 40 µg/mL have caused toxicity, and coma has been seen at levels of 150 µg/mL.

Treatment

Treatment should include emesis (unless the patient is or could rapidly become obtunded, comatose, or convulsing) or gastric lavage, activated charcoal, cathartics, and general supportive measures. Charcoal hemoperfusion may be useful in removing the N-desmethyl metabolite of methsuximide. Forced diuresis and exchange transfusions are ineffective.

Did you find an answer to your question? Yes No
Didn’t find what you were looking for? Contact us.
Report Adverse Event